Alert archive / South Carolina / Frost Advisories in 2008

Frost Advisory 4, NWS Columbia, SC

October 20, 20085 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this frost advisory at Oct 20, 2008, 2:20 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Oct 21, 2008, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2008, 2:20 PM EDT (18:20 UTC)
In effect from
Oct 21, 2008, 5:00 AM EDT
Expired
Oct 21, 2008, 9:00 AM EDT
In force
4 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 201820
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
220 PM EDT MON OCT 20 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
210330-
/O.NEW.KCAE.FR.Y.0004.081021T0900Z-081021T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
220 PM EDT MON OCT 20 2008

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. 

HIGH PRESSURE WILL COVER THE AREA OVERNIGHT WITH CLEAR SKIES AND
NEARLY CALM WINDS. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE
UPPER 30S AFTER MIDNIGHT AND INTO THE MID 30S BETWEEN 5 AM AND
SUNRISE TUESDAY MORNING. AS A RESULT...SCATTERED FROST IS EXPECTED
TO DEVELOP. FROST WILL COVER MAINLY HOUSE TOPS AND CARS BUT FROST
IS ALSO POSSIBLE ON PLANTS AND IN GRASSY AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR 
PLANTS MAY BE KILLED IF LEFT UNCOVERED. INDIVIDUALS ARE ADVISED TO
TAKE PRECAUTIONS. 

$$
2 follow-up statements
000 
WWUS72 KCAE 210234
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1034 PM EDT MON OCT 20 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211245-
/O.CON.KCAE.FR.Y.0004.081021T0900Z-081021T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1034 PM EDT MON OCT 20 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. 

HIGH PRESSURE WILL COVER THE AREA OVERNIGHT WITH MOSTLY CLEAR
SKIES AND NEARLY CALM WINDS. THIS WILL ALLOW TEMPERATURES TO DROP
INTO THE MID 30S BETWEEN 5 AM AND SUNRISE TUESDAY MORNING. AS A
RESULT...SCATTERED FROST IS EXPECTED TO DEVELOP. FROST WILL COVER
MAINLY HOUSE TOPS AND CARS...BUT FROST IS ALSO POSSIBLE ON PLANTS
AND IN GRASSY AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. INDIVIDUALS ARE ADVISED
TO TAKE PRECAUTIONS.

$$
000 
WWUS72 KCAE 211244
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
844 AM EDT TUE OCT 21 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211345-
/O.EXP.KCAE.FR.Y.0004.000000T0000Z-081021T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
844 AM EDT TUE OCT 21 2008

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE WARMED INTO THE 40S AND THE FROST ADVISORY
WILL EXPIRE AT 9 AM EDT THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 20, 1:06 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 20, 1:06 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
106 PM EDT MON OCT 20 2008

.SYNOPSIS...
DRY AND COOL WEATHER CONDITIONS WILL PERSIST THROUGH TUESDAY,
AS HIGH PRESSURE REMAINS OVER THE AREA. A DRY FRONT WILL APPROACH
FROM THE NORTHWEST LATE TUESDAY, WITH HIGH PRESSURE FROM THE GREAT
LAKES PUSHING A REINFORCING COOL AIRMASS INTO THE AREA WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE CONTINUES OVER THE AREA THIS MORNING. TEMPERATURES
HAVE WARMED INTO THE 40S. SO LET THE FROST ADVY EXPIRE. OTHERWISE
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER TODAY THROUGH
TONIGHT. THERE MAY BE MORE FROST AGAIN TONIGHT. WILL GIVE A BETTER
LOOK FOR THE AFTERNOON PACKAGE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WEAK HIGH PRESSURE WILL CONTINUE ACROSS THE AREA OVERNIGHT. TEMPS
WILL ONCE AGAIN BE CHILLY AS MOST OF THE GUIDANCE IN THE UPPER
30S. LOOKS TO ONCE AGAIN BE A GOOD RADIATIONAL COOLING NIGHT WITH
CLEAR SKIES AND CALM WINDS. LOCAL RADIATION EQUATIONS SHOWS 39 AT
CAE AND 37 AT AGS. WILL GO WITH UPPER 30S ACRS THE CWA AND MENTION
PATCHY FROST ACROSS THE NW PORTION OF THE AREA. TUE/TUE NIGHT...A
DRY COLD FRONT WILL APPROACH AND MOVE OVER THE AREA. HIGH PRESSURE
WILL BUILD IN FROM THE N ON WED. GUIDANCE AND LOCAL NUMBERS VERY
CLOSE THROUGH THE PERIOD AND WILL STAY NEAR CONSENSUS THROUGH THE
REMAINDER OF THE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THERE REMAINS SOME UNCERTAINTY IN THE EXTENDED FORECAST AS MEDIUM
RANGE MODELS CONTINUE TO SHOW VARIOUS SOLUTIONS ON HANDLING THE
MOVEMENT OF A CUTOFF UPPER LOW OVER THE MIDWEST. THURSDAY STILL
FIGURES TO BE A DRY DAY DESPITE HIGH PRESSURE MOVING OFF THE COAST
RESULTING IN EASTERLY FLOW OFF THE ATLANTIC. UNSETTLED WEATHER IS
EXPECTED FOR FRIDAY INTO SATURDAY AS THE UPPER LOW SHIFT
NORTHEASTWARD TOWARDS THE OH VALLEY AND SOUTHERN STREAM ENERGY
BENEATH THE CUTOFF LOW BRINGS INCREASED MOISTURE TO THE REGION.
WILL CONTINUE WITH HIGH CHANCE FOR FRIDAY AND LINGERED CHANCE
POPS INTO SATURDAY THEN DRY SUNDAY. TEMPERATURES WILL GENERALLY
BE BELOW NORMAL DURING THIS PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
DRY HIGH PRESSURE WILL REMAIN OVER THE AREA FOR THE NEXT 24 HOURS.
EXPECT VFR CONDITIONS WITH CLEAR SKIES. SOME LOCAL FOG NEAR LAKES
LIKE THIS MORNING BUT TAF LOCATIONS SHOULD REMAIN FOG FREE.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED TUESDAY THROUGH FRIDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT TUESDAY FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT TUESDAY FOR GAZ040-
     063>065-077.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...07
Hazardous weather outlook, Oct 20, 5:49 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
549 AM EDT MON OCT 20 2008

SCZ015-016-020>022-211000-
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
549 AM EDT MON OCT 20 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ040-063>065-077-SCZ018-025>031-035>038-041-211000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
549 AM EDT MON OCT 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.